Thunderstorm Wind, Presidio
- When
- July 27, 3:55 PM CST
- Where
- Presidio County, (Mrf)marfa Muni Arpt
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 30.370, -104.020
Upslope flow and daytime heating over the mountainous terrain of west Texas resulted in a few thunderstorms developing over the Davis Mountains. One thunderstorm produced a downburst over Marfa, TX.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Upslope flow and daytime heating over the mountainous terrain of west Texas resulted in a few thunderstorms developing over the Davis Mountains. One thunderstorm produced a downburst over Marfa, TX.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 27, 1:23 PM CST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT WED JUL 27 2011 .DISCUSSION... LOOKS LIKE THE SEVERE DROUGHT WILL CONTINUE ESPECIALLY IN THE PLAINS THROUGH THE MIDDLE OF NEXT WEEK. SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL TRACK WESTWARD FROM THE GULF REGION THROUGH THE WEEKEND WITH A SLIGHT CHANCE OF THUNDERSTORMS EXPECTED IN THE MOUNTAINS AND THE PLAINS IMMEDIATELY ADJACENT IN EXTREME WEST TEXAS AND SOUTHEAST NEW MEXICO IN UNSTABLE UPSLOPE FLOW AND OROGRAPHICS. NAM GUIDANCE IS CONTINUING TO KEEP ITS BIAS TRYING TO DEVELOP SOME ISOLATED CONVECTION IN THE PERMIAN BASIN AS WELL. WOULD NOT BE SURPRISED IF THIS ACTUALLY PANS OUT THIS TIME AS THE GULF COAST LOOKS ACTIVE TODAY AND LOW LEVEL MOISTURE IS EXPECTED TO INCREASE WITH A WEAKNESS FORECAST IN THE UPPER HIGH. WILL MENTION ISOLATED STORMS IN THE EXTREME NORTHEAST PERMIAN BASIN THURSDAY AFTERNOON AND EVENING. WILL LET LATER SHIFTS MONITOR THE BASIN FRIDAY THROUGH THE WEEKEND...WILL RAISE POPS FOR NOW BUT KEEP WEATHER SILENT. LOWERED HIGH TEMPERATURES A COUPLE OF DEGREES FRIDAY THROUGH THE WEEKEND PER COOLING 850 MILLIBAR TEMPERATURE FORECAST AND BREAK IN THE UPPER HIGH. WENT BASICALLY DRY AND HOT EARLY NEXT WEEK AS THE LARGE AND SPRAWLING UPPER LEVEL HIGH REASSERTS ITSELF OVER THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 79 102 77 98 / 10 10 10 10 CARLSBAD NM 75 102 71 99 / 10 10 10 10 DRYDEN TX 76 101 78 98 / 10 10 10 10 FORT STOCKTON TX 73 102 73 97 / 10 10 10 10 GUADALUPE PASS TX 70 96 70 89 / 30 20 20 10 HOBBS NM 74 101 73 98 / 10 10 10 10 MARFA TX 64 94 64 89 / 30 20 20 20 MIDLAND INTL AIRPORT TX 77 101 76 97 / 10 10 10 10 ODESSA TX 76 101 77 97 / 10 10 10 10 WINK TX 77 104 77 100 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 135 PM CDT WED JUL 27 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 135 PM CDT WED JUL 27 2011 /1235 PM MDT WED JUL 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY WEST OF A TATUM...TO ORLA...TO PECOS...TO SANDERSON LINE. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH... AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The Midland/Odessa radar (KMAF), 247 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335497.